Winter Blues? Wacked Hormones?

Those who reside in the arctic tundra of Wisconsin tend to pride themselves on their ability to gracefully survive the bone chilling cold and excessively long winters. Some people claim they love that wet cold that freezes over their face and pride themselves on their ability to drive through a couple feet of snow.

I am not this Wisconsinite. I hate winter. Ok, the first month of snow is pretty and I appreciate the winter activities like snowboarding. Other than that, not so much. Last winter, we had snow into early May and by that time I had a serious case of winter blues. So these last couple weeks, when I noticed my mood changing significantly, I assumed it was just those same blues settling in early.

But this was so extreme! I would cry at nothing and go from happy to sad in seconds. Anyone who knows me, knows this is completely out of character. I’m a genuinely happy person! This was not from simply the weather changing.

I decided it could be stress. I’m taking 17 credits this semester and things are coming to a head with finals looming on the horizon. I tried taking naps and exercising more to relieve that built up tension. Nope! Still felt awful! For whatever reason I couldn’t shake the constant feeling of sadness or heaviness inside.

After a brief search online for any ideas as to what this could be, I found my answer. The only prescription I am on is for birth control, which I had been on for almost a year. Turns out I’m one of MANY who are on the pill and suffering from “depression” like symptoms similar to what I had been feeling. Even though I’ve been taking the same one for a while, it seems these symptoms can show themselves at various times.

I imagine this is different depending on your body and how it reacts to various hormones. Mine apparently doesn’t function well under this one! I stopped taking it and made an appointment with my doctor to talk about alternatives. I can already tell I’m much less anxious and on edge.

I just thought this was something I should share because someone out there may have had similar issues.
Obviously talk to a doctor because I am not one! But I was so relieved to find an answer to my problem that I couldn’t help but tell someone else!

20111208-171307.jpg

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s